Here we go again !

Good evening ladies. This condition causes continuous worry, doesn't it? About a month ago I posted re UTI's that I kept getting. At the time, I was sure these were caused by Avastin. It turns out that these episode are not urine infections, as although I experience the need to urinate every 15 mins or so, there is no pain, and the urge just vanishes as quickly as it started.

I have had five of these since Christmas, lasting between two and eight hours at a time. If I am unable to get to a lavatory, I become incontinent. Obviously, I am now afraid to go out, as I never know when I will get another attack.

My GP says that although I do not have an infection, there is blood and pus in my urine, so he is referring me to urology where I will have a camera inserted into my urethra to look at my bladder. It sounds unpleasant, but that is not my real worry.

I am so afraid that the cancer has now spread to my bladder and yet another round of cutting and drugging will ensue!

Has anyone else experienced anything like this and does OC often spread to the bladder? I have held-off speaking to Dr. Google so far, as don't feel brave enough to hear what he has to say!

Jenny

13 Replies

oldestnewest
  • Thinking of you Jenny.

    I had the camera to look at my bladder and kidneys and to be fair it's not bad at all so please don't worry about that, the thought is worse than it actually is.

    I do hope you get this sorted soon.

    Mandy,xx

  • Thanks for that, although to be fair I am more concerned about what they might find when they get the camera up there! Did you have a local anaesthetic?

    Jenny

  • No anaesthetic, it's really not painful at all. Try not to worry, mine turned out to be nothing. Xx

  • I am having really bad bladder contractions when I pass water. They are so painful. My GP has given me Buscopan but they don't seem to help. I have had lots of UTI s since my chemo and surgery. However my urine samples are clear so not an infection. I too am worried about what they might be. I am on fourth line chemo which was stopped on 22 December due to sickness and dehydration. Waiting to see oncologist on 20 Jan. So worried again. It is endless. I don't know if OC spreads to bladder - like you am avoiding Googling

    Sorry to moan on but just wanted to say too that there are lots of reasons for bladder problems after surgery and chemo so fingers crossed all will be fine.

    Thinking of you and hope it is nothing. Still unpleasant though and a worry

    I read all new posts daily but have not posted for a while as things not been good. I would not be a help to others but get great support from this site and your amazing strengths I am hoping for better health for us all in 2017

    Love Loretta

  • Hi Loretta, Sorry to hear that things are rough for you at present. Do you remember the old you,before OC? I can't imagine what I thought about in the old days when I had nothing serious to worry about!

    Thank heavens for this site, you are right, we get tremendous help and support from it.

    Wishing you all the best, and please accept a big hug from me. Jenny

  • Thank you Jenny. My life now is definitely not as I had planned. However I have my 3 lovely daughters and 3 grandchildren. I do have things to be grateful for but sometimes the dark tunnel takes over.

    We are all on this unplanned journey together. Thanks to the ladies on the site for their strength and support when we need it most x

  • I have not but only the best to you

  • Have you had surgery involving a catheter? If so how long ago?

    I have bladder problems since my last surgery and was convinced it was something sinister, but it seems damage from my catheter insertion may be the issue.

    LA xx

  • Yes I had a catheter last April, and all had been OK until September 2016 when all this started, so don't think it can be catheter induced.

    Jenny

  • Within the last week to 10 days I suddenly became incontinent. I've finished 3/6 carbo/taxol treatments.

    I went to see my GP yesterday morning and I'm waiting for urine results. I was in hospital for a fever on Dec 16 and we never found out why. They did discover a new mass growing in my pelvic area (had TAH and removal of ovaries and omentum on September 29). Not sure if that might be pressing on my bladder.

    Please let us know how you get along. I thought I was done with big bulky pads when I stopped having periods 7 year's ago!!

    Wishing you all the best.

    Nancy

  • That's the problem with this disease isn't it? Quite often it seems that the treatment causes another problem! I would be interested to know if your urine sample shows an infection

    Jenny

  • Hi Jenny no doubt this is a big worry, Do you have pain and is your urine checked when you go for Avastin? It could be a side effect of treatment as in blood nose and extremities. I think our gps feel the necessity of making us have these tests to be sure. I had to have a scope while on Avastin and also a camera up my nose. But in the end they put it down to the Avastin ie blood nose and sore back passage and sore else. In desperation I went to chemist and I was told use liquid parafin so that did help with the tenderness. I would suggest meantime you drink as much fluids as you can to flush the pus out and that might help.

  • Thanks for your reassuring words Suzuki. Yes I do have a urine check each treatment and they said that I had an infection, but when the sample was analysed it didn't"grow" anything, just had blood and pus in it!

    One evening last week, I had dreadful abdominal pain lasting over four hours. If I hadn't been on my own and unable to function properly, I would have got someone to take me to A&E. I finally took paracetamol and within thirty mins the pain was gone! I wish I had taken them sooner!

    Hopefully you are right and this is another of the bounties of Avastin. Meanwhile I continue to worry. I will post again when I get some answers, as it might be of help to someone else in the future.

    Jenny

You may also like...